Meet & talk to fellow OstoMates 20,329 members

Delayed side effects from radiation / chemo therapy

Posted by Mack, on Tue Mar 07, 2017 9:21 am

Hi All.

I’ve finished treatments and therapies in April 2011 -

Q1. I’ve been getting low level pains from my hips down to my knee and into my calf muscles, to tenderness in my toes, these get worse as the day gets long, at night im fine.

when the tumour was removed the surgeon told me that he managed to remove all 4 lymph nodes around the immediate area? he explained that removal of lymph nodes,

made it highly less likely of any spreading of cells from the tumorous region.

on my research i found that...

notes from a Lymph Drainage Therapist,

"the direct removal of or damage to the large lymph nodes around the hip joints. So the lymph in our legs cannot drain as well anymore."

I have never mentioned this to my GP prior to this week, as i was told the pains are the norm?

 

Q2. I have also had a steady increase in levels of erectile dysfunction... meaning its got worse over the last 6.5 years, (post treatment i was fine for about a year.)

I am also experiencing tenderness to my testicles?

i have read that, radiation and chemo therapy can have nasty delayed side effects, including tenderness to testicles,

My doc has sent me for testosterone blood test, as he feels i may be low on testosterone? got my results back this morning and -

my total is 16.7 nmol/L , i have no idea if this is good or bad, as i did not know my testosterone levels prior to my treatment.

 

Anyone had similar pains or Ed as result of treatment and did you also have low testosterone count? and or treatment for that.

any advice or opinions welcome please.

 

 

Reply by Ewesful, on Tue Mar 07, 2017 9:33 pm

The lymph nodes could be an issue but I do wish you would do as much research as you can and certainly get at least  another opinion or two if there is any way.  

 My heart goes out to you folks that have had such issues with cancer -- sometimes the cure is more complicated than we ever dreamed -- my complications are  different ( pancreatic tumor and massive FAP tumors) but the surgery has given me  the past four years and I am very thankful. 

Reply by Anoniem18, on Mon Mar 13, 2017 11:47 am

I had no side effects, the after effects however are significant. I just write it off to old age, since I doubt there is much one can do. It is surprising how little is known about long term issues I have found very little and have researched in different languages.
Oh I still have (as far as I know) all my lymphnodes.

Reply by honestabe, on Mon Mar 13, 2017 1:35 pm

Two years now after chemo and radiation, am getting neuropathy in both feet and leg weakness. Anyone relate to that ? Mack, do you have neuropathy in your feet?

Reply by Anoniem18, on Mon Mar 13, 2017 2:10 pm

Honestabe,

Have you checked whether you are diabetic or pre-diabetic? |Diabetis causes neuropathy in feet.

Ed

Reply by honestabe, on Mon Mar 13, 2017 2:23 pm

Tks for reply. About 20 years ago, I was type 2. Dropped 150 lbs in a year, changed my bad eating and drinking habits and it went away. Also walked everyday. During past 3 years with all my hospital stays and blood tests, my sugar is good. Fasting before my last surgery 3 months ago, it was 80. Wished it was from diabetes. Might could be treated. No treatment from chemo. Have tried gabapentin. Bad side effects and still nothing.

Reply by NanceB, on Thu Mar 16, 2017 11:38 pm

I have chemo related neuropathy.  Onset was mild but progressed during the next couple of years after stopping chemo.  I use lyrica at night only it serves to relieve pain in feet and legs and helps me sleep.  I now have a neuro stimulator, quite a serious comittment but it has helped considerably with pain and discomfort plus allowed me to decrease the lyrica to one tab a day vs 3.  Vitamins are a plus, you need to speak with a nutritionist.

 

Reply by honestabe, on Sat Mar 18, 2017 1:55 pm

Tks for reply!

* Please, do not post contact information like email, Facebook or Twitter accounts, or phone number. These will be removed by the Administrator.
All times are GMT - 4 Hours
Currently online: 9    
4 members & 5 visitors
dls (f)
marty (m)
spyder (m)